MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: unknown if the lens was fully implanted.If explanted, give date: unknown if the lens was fully implanted and therefore unknown if explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation, an intraocular lens (iol) would not unfold correctly because the insertion was too small.Further information was provided and reports the lens was inserted into the eye.An incision enlargement, suture, and vitrectomy were required.The procedure was completed successfully with another lens.The patient outcome was reported as good.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 12/14/2016.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection was performed at 10x microscope and no product damaged was observed to the lens.Fibers/particles were observed on lens related to the handling the lens.Residue of viscoelastic solution were also observed which indicated that the unit was handled and prepare for surgical use.The complaint issue reported could not be verified.The lens issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6105098
Report Number2648035-2016-01804
Device Sequence Number680342
Product Code HQL
UDI-Device Identifier05050474501829
UDI-Public(01)05050474501829(17)210715
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/15/2021
Device Model NumberAR40M
Device Catalogue NumberAR40M00000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;